MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX LEFT ATRIAL APPENDAGE CLOSURE DEVICE WITH DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX LEFT ATRIAL APPENDAGE CLOSURE DEVICE WITH DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10390
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 date of event: event date was approximated to 07/01/2024 since per email, the imaging was done (b)(6) 2024.
 
Event or Problem Description
Reported via patient call center.It was reported a device leak occurred.A left atrial appendage (laa) closure procedure was performed, and a 27 mm watchman flx pro closure device was implanted on (b)(6) 2024.The patient was subsequently discharged.In (b)(6) 2024, the patient contacted the watchman call center and reported that a computed tomography angiography (cta) showed a 13mm peri-device leak.However, cardiology reviewed the imaging and determined the leak measured less than 4mm.The patient also reported experiencing visual auras beginning postoperatively in 2024.In (b)(6) 2025, the patient underwent closure of an atrial septal defect/patent foramen ovale (asd/pfo), but the visual auras persisted.At a follow-up visit in late (b)(6) 2026, a cta demonstrated a 6mm x 15mm superior peri-device leak, which radiology noted was unchanged from the 2024 imaging.The patient reported that cardiology advised that the leak now requires intervention.

Brand Name
WATCHMAN FLX LEFT ATRIAL APPENDAGE CLOSURE DEVICE WITH DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key25232059
Report Number2124215-2026-27190
Device Sequence Number16041630
Product Code NGV
UDI-Device Identifier08714729860501
UDI-Public(01)08714729860501(17)261112(10)32841053
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10390
Device Catalogue Number10390
Device Lot Number0032841053
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Initial Report FDA Received Date05/20/2026
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale